Alert archive / Nebraska / River Flood Advisories in 2014

River Flood Advisory 9, NWS North Platte, NE

October 1, 2014Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood advisory at Oct 1, 2014, 8:09 PM MDT for Garden County, Keith County, Nebraska. It was in force for 46 hr.

The area

The outline as issued.

The facts

Issued
Oct 1, 2014, 8:09 PM MDT (02:09 UTC)
Expired
Oct 3, 2014, 6:00 PM MDT
In force
46 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WGUS83 KLBF 020209
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM CDT WED OCT 1 2014

...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD 
ADVISORY FOR THE NORTH PLATTE RIVER...

NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES
  
...HEAVY RAINS FELL ACROSS THE NORTH PLATTE RIVER BASIN MONDAY
EVENING AND WHILE THE NORTH PLATTE RIVER NEAR LEWELLEN WAS ALREADY
RUNNING HIGH...THE ADDITIONAL WATER HAS CAUSED FURTHER RISES ON
THE RIVER. THE RIVER LEVEL HAS RISEN TO 7.5 FEET...WHICH IS MINOR
FLOOD STAGE. THE RIVER IS EXPECTED TO STAY NEARLY STEADY OVER THE
NEXT DAY AND AT THIS LEVEL MINOR FLOODING OF LOW LYING AREAS ALONG
THE RIVER MAY OCCUR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE. STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO, RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC069-101-031200-
/O.NEW.KLBF.FL.Y.0009.141002T0209Z-141003T1200Z/
/LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
809 PM MDT WED OCT 1 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLOOD ADVISORY FOR
  THE NORTH PLATTE RIVER AT LEWELLEN.
* UNTIL FRIDAY MORNING.
* AT 10/01 7:30 PM MDT THE STAGE WAS 7.5
* FLOOD STAGE IS 7.5 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 7.5 FEET.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197

$$
3 follow-up statements
874 
WGUS83 KLBF 021445
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 AM CDT THU OCT 2 2014

...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER...
  NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES

 ...HEAVY RAINS FELL ACROSS THE NORTH PLATTE RIVER BASIN MONDAY
AND WEDNESDAY EVENING WHILE THE NORTH PLATTE RIVER NEAR LEWELLEN 
WAS ALREADY RUNNING HIGH...THE ADDITIONAL WATER HAS CAUSED FURTHER 
RISES ON THE RIVER. THE RIVER LEVEL HAS RISEN TO 7.6 FEET...WHICH 
IS MINOR FLOOD STAGE. THE RIVER IS EXPECTED TO STAY NEARLY STEADY 
OVER THE NEXT DAY AND AT THIS LEVEL MINOR FLOODING OF LOW LYING 
AREAS ALONG THE RIVER MAY OCCUR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE. STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO, RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC069-101-031200-
/O.CON.KLBF.FL.Y.0009.000000T0000Z-141003T1200Z/
/LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
845 AM MDT THU OCT 2 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE NORTH PLATTE RIVER AT LEWELLEN.
* UNTIL FRIDAY MORNING.
* AT 10/02 04:00 THE STAGE WAS 7.6
* FLOOD STAGE IS 7.5 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 7.6 FEET.


&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$
448 
WGUS83 KLBF 030332
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1032 PM CDT THU OCT 2 2014

...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER...
 
NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES 

...HIGH RIVER LEVELS WILL CONTINUE ALONG THE NORTH PLATTE RIVER NEAR
LEWELLEN AS RUNOFF FROM HEAVY RAINS EARLIER THIS WEEK WORK THROUGH
THE RIVER SYSTEM. THE RIVER HAS STEADIED AND WILL BE SLOWLY
FALLING IN THE NEXT SEVERAL DAYS. AT A STAGE OF 7.5 TO 7.6 FEET
MINOR FLOODING OF LOW LYING AREAS ALONG THE RIVER MAY OCCUR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE. STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO, RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC069-101-040000-
/O.EXT.KLBF.FL.Y.0009.000000T0000Z-141004T0000Z/
/LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
932 PM MDT THU OCT 2 2014

THE FLOOD ADVISORY IS EXTENDED FOR
  THE NORTH PLATTE RIVER AT LEWELLEN.
* UNTIL FRIDAY EVENING.
* AT 10/02 16:00 THE STAGE WAS 7.6
* FLOOD STAGE IS 7.5 FEET.
* FORECAST...THE RIVER WILL SLOWLY FALL THROUGH THE WEEKEND.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197

$$
966 
WGUS83 KLBF 031552
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1052 AM CDT FRI OCT 3 2014

...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER...
  
NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES
  
...HIGH RIVER LEVELS WILL CONTINUE ALONG THE NORTH PLATTE RIVER NEAR LEWELLEN DUE TO RUNOFF FROM EARLIER RAINFALL. THE RIVER HAS STEADIED AND WILL SLOWLY FALL OVER THE NEXT SEVERAL DAYS...AND BELOW FLOOD STAGE BY SATURDAY MORNING. AT A STAGE OF 7.5 TO 7.6 FEET MINOR FLOODING OF LOW LYING AREAS ALONG THE RIVER MAY OCCUR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE. STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO, RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC069-101-040000-
/O.CON.KLBF.FL.Y.0009.000000T0000Z-141004T0000Z/
/LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
952 AM MDT FRI OCT 3 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE NORTH PLATTE RIVER AT LEWELLEN.
* UNTIL SATURDAY MORNING.
* ON 10/03/14 AT 4:00 AM THE OBSERVED STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 7.5 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.


&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Oct 1, 5:55 PM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Oct 1, 5:55 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 PM CDT WED OCT 1 2014

.SYNOPSIS...
ISSUED AT 322 PM CDT WED OCT 1 2014

THE MODELS CONTINUE TO SHOW DEEP LOW PRESSURE FORMING ALOFT OVER
HUDSON BAY THIS WEEKEND AND NEXT WEEK. THIS IS A SIGN OF WINTER
ACROSS THE CNTL CANADIAN PROVINCES. AS THIS PATTERN SHIFT
OCCURS...HIGH PRESSURE ACROSS ALASKA WILL BE DRAWN DOWN THROUGH
THE NRN HIGH PLAINS BY FRIDAY AND SETTLE ACROSS KS AND NEB BY
SATURDAY MORNING. FREEZING WEATHER WILL LIKELY DEVELOP AS EARLY AS
FRIDAY MORNING ACROSS NWRN NEB AND ACROSS MOST IF NOT ALL OF WRN
AND NCNTL NEB BY SATURDAY MORNING.

THEREAFTER...THE LOCATION OF QUASI STATIONARY LOW PRESSURE ACROSS
ONTARIO WILL DICTATE THE POSITION OF A BELT OF COLD AIR ADVECTION
BEING DRAWN SOUTH OUT OF CANADA. TODAYS MODELS SHOW THE LOW PRESSURE
FAR ENOUGH NORTH TO KEEP THIS COLD AIR LOCKED IN ACROSS THE UPPER
MIDWEST WITH WARMER AIR ACROSS THE CNTL PLAINS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 322 PM CDT WED OCT 1 2014

WATER VAPOR IMAGERY THIS AFTERNOON INDICATED A STRONG PV ANOMALY
NEAR SALT LAKE CITY...WITH ANOTHER BOTTOMING OUT IN THE BASE OF THE
WEST COAST TROUGH NEAR LAS VEGAS. THE STRONG DISTURBANCE LOCATED
NEAR SALT LAKE WILL ROTATE EAST THROUGH NORTHERN COLORADO
TONIGHT...WITH NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS
DEVELOPING IN AREA OF STRONG ISENTROPIC LIFT FROM THE SOUTHERN
NEBRASKA PANHANDLE...EASTWARD INTO SOUTHWEST NEBRASKA. RAIN COULD BE
QUITE HEAVY FOR A TIME...AND WOULD NOT BE SURPRISED TO SEE SOME
AMOUNTS NEAR AN INCH ACROSS SOUTHWEST NEBRASKA BY THURSDAY MORNING.
THE LIFT QUICKLY DIMINISHES TO THE NORTH...AND ONLY A SCATTERING OF
SHOWERS EXPECTED ACROSS NORTHERN NEBRASKA.

THIS IS A COMPACT AND QUICK MOVING SYSTEM...WITH DRIER AIR AND
SUBSIDENCE ALOFT TAKING HOLD THURSDAY MORNING. THIS WILL BRING
CLEARING SKIES AFTER A FEW MORNING SHOWERS. MID LEVEL CLOUDS WILL BE
ON THE INCREASE AGAIN BY LATE IN THE AFTERNOON...AS ANOTHER WEAKER
QUICK MOVING SYSTEM APPROACHES IN THE FAST NORTHWEST FLOW ALOFT.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 322 PM CDT WED OCT 1 2014

THURSDAY NIGHT THROUGH SATURDAY...A POWERFUL COLD FRONT MOVES
THROUGH THE FCST AREA THURSDAY PRODUCING AND AREA OF SHOWERS ALONG
THE FRONT. THE GUIDANCE INDICATES FREEZING TEMPERATURES FRIDAY
MORNING ACROSS NWRN NEB. WINDS REMAIN STRONG ENOUGH TO PREVENT ANY
INVERSION AND FREEZE ELSEWHERE. HIGHS FRIDAY REMAIN IN THE 50S
THROUGHOUT THE FCST AREA AS HIGH PRESSURE MOVES OVERHEAD. LIGHT
WINDS...CLEAR SKIES AND WEAK WARM AIR ADVECTION ARE EXPECTED FRIDAY
NIGHT WHICH SHOULD SUPPORT FREEZING TEMPERATURES AND HEAVY FROST
THROUGHOUT THE FCST AREA WITH LOWS IN THE 20S TO NEAR 30 BY SATURDAY
MORNING. IF THE MODELS ARE CORRECT...WARM AIR SHOULD MOVE IN FROM
THE WEST SATURDAY FOR HIGHS IN THE 60S TO LOWER 70S.

SATURDAY NIGHT THROUGH WEDNESDAY...THERE IS REASONABLY GOOD MODEL
AGREEMENT THROUGH AT LEAST TUESDAY THAT WEST AND NORTHWEST WINDS
WOULD CONTINUE TO DOWN SLOPE OFF THE HIGH PLAINS PRODUCING MILD
WEATHER. H850MB TEMPERATURES RISE THROUGH THE TEENS TO NEAR 20C BY
WEDNESDAY. THE FORECAST IS DRY DURING THIS TIME FRAME AND GENERALLY
CLEAR SKIES ARE EXPECTED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 655 PM CDT WED OCT 1 2014

A STRONG UPPER LEVEL DISTURBANCE WILL CROSS THE AREA TONIGHT...WITH
A ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN PANHANDLE
INTO SOUTHWEST NEBRASKA. ACTIVITY WILL BE MORE SCATTERED FOR AREAS
TO THE NORTH. MVFR CONDITIONS ARE EXPECTED IN THE HEAVIER
SHOWERS...ESPECIALLY AT KLBF FROM 06Z-10Z. SYSTEM WILL BE
PROGRESSIVE...WITH CONDITIONS RAPIDLY IMPROVING AFTER 12Z THURSDAY
MORNING. WINDS WILL BE NORTH TO NORTHWEST 5 TO 15 KTS THROUGH THE
PERIOD.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CDC
SHORT TERM...TAYLOR
LONG TERM...CDC
AVIATION...ROBERG
Hazardous weather outlook, Oct 1, 2:36 PM MDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT WED OCT 1 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-022045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
336 PM CDT WED OCT 1 2014 /236 PM MDT WED OCT 1 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. SEVERE WEATHER IS
NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER COLD FRONT WILL MOVE THROUGH WESTERN AND NORTH CENTRAL
NEBRASKA ON THURSDAY...USHERING IN MUCH COLDER AIR...REMINISCENT
OF THE MID SEPTEMBER COOL SPELL. FROST IS POSSIBLE ACROSS PORTIONS
OF NORTHWEST NEBRASKA THURSDAY NIGHT INTO FRIDAY MORNING. THE
POTENTIAL FOR FROST SPREADS TO THE REST OF WESTERN AND NORTH CENTRAL
NEBRASKA FRIDAY NIGHT AND SATURDAY MORNING AS LOWS ARE EXPECTED TO
DROP INTO THE LOWER 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

SNIVELY

In the hours before

Special weather statement, Oct 1, 7:25 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM CDT WED OCT 1 2014

NEZ036-020215-
MCPHERSON NE-
825 PM CDT WED OCT 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCPHERSON COUNTY UNTIL
915 PM CDT...

AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF TRYON...MOVING NORTHEAST AT
15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SCHNICK LAKE...

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 187 AND 200.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG
Local storm report, Oct 1, 7:53 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY RAIN       29 S VALENTINE          42.45N 100.55W
10/01/2014  M0.47 INCH       CHERRY             NE   PUBLIC

            RECEIVED 0.47 IN 20 TO 25 MINUTES. ALSO PEA SIZE HAIL.

&&

BROOKS
Local storm report, Oct 1, 8:09 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             5 SW TRYON              41.51N 101.01W
10/01/2014  E1.00 INCH       MCPHERSON          NE   PUBLIC

            WIND GUSTS ESTIMATED AT 50 TO 60 MPH

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 7:42 PM MDTSevere Thunderstorm WarningLBFMcPherson48 min
Oct 1, 8:28 PM MDTSevere Thunderstorm WarningLBFMcPherson34 min
Oct 2, 3:05 PM MDTFreeze WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more12 hr

Nearby

River Flood Advisories in Nebraska, 2014Every river flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.